MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC STEM TRIAL EXTRACT; EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US PFC STEM TRIAL EXTRACT; EXTRACTION INSTRUMENTS
Catalog Number 865226
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trial stem extractor tip is bent.The allegation did not happen in surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the trial stem extractor tip is bent.The allegation did not happen in surgery.The device associated with this report was returned to depuy synthes for evaluation.Investigation of the returned sample found threaded tip was bent to one side.Furthermore, handle of the device is broken off, as it easily slides out of the shaft.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion probably while usage.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pfc stem trial extract would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the trial stem extractor tip is bent.The allegation did not happen in surgery.The device associated with this report was returned to depuy synthes for evaluation.Investigation of the returned sample found threaded tip was bent to one side.Furthermore, handle of the device is broken off, as it easily slides out of the shaft.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion probably while usage.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pfc stem trial extract would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PFC STEM TRIAL EXTRACT
Common Device Name
EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18916259
Report Number1818910-2024-05879
Device Sequence Number17885166
Product Code HWB
UDI-Device Identifier10603295216766
UDI-Public(01)10603295216766(10)G0408
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number865226
Device Lot NumberG0408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer03/17/2024
03/29/2024
04/29/2024
05/02/2024
05/08/2024
08/20/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date03/20/2024
04/01/2024
04/30/2024
05/03/2024
05/09/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown